Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Exponential stability and global existence in thermoelasticity with radial symmetry

Author: Marc Oliver Rieger
Journal: Quart. Appl. Math. 62 (2004), 1-25
MSC: Primary 74H55; Secondary 35B35, 35Q72, 74D10, 74F05, 74H20
DOI: https://doi.org/10.1090/qam/2032570
MathSciNet review: MR2032570
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we consider equations of linear and nonlinear thermoelasticity with various boundary conditions. We assume radial symmetry of the initial data to prove exponential decay and to show the global existence of solutions of the nonlinear problem for small initial data.

References [Enhancements On Off] (What's this?)

  • [1] D. E. Carlson, Linear thermoelasticity, Handbuch der Physik VIa/2, Springer-Verlag, Berlin, 1972, 297-346
  • [2] Wakako Dan, On a local in time solvability of the Neumann problem of quasilinear hyperbolic parabolic coupled systems, Math. Methods Appl. Sci. 18 (1995), no. 13, 1053–1082. MR 1357364, https://doi.org/10.1002/mma.1670181304
  • [3] S. Jiang, J. E. Muñoz Rivera, and R. Racke, Asymptotic stability and global existence in thermoelasticity with symmetry, Quart. Appl. Math. 56 (1998), no. 2, 259–275. MR 1622566, https://doi.org/10.1090/qam/1622566
  • [4] Song Jiang and Reinhard Racke, Evolution equations in thermoelasticity, Chapman & Hall/CRC Monographs and Surveys in Pure and Applied Mathematics, vol. 112, Chapman & Hall/CRC, Boca Raton, FL, 2000. MR 1774100
  • [5] Herbert Koch, Slow decay in linear thermoelasticity, Quart. Appl. Math. 58 (2000), no. 4, 601–612. MR 1788420, https://doi.org/10.1090/qam/1788420
  • [6] Rolf Leis, Initial-boundary value problems in mathematical physics, B. G. Teubner, Stuttgart; John Wiley & Sons, Ltd., Chichester, 1986. MR 841971
  • [7] Sigeru Mizohata, The theory of partial differential equations, Cambridge University Press, New York, 1973. Translated from the Japanese by Katsumi Miyahara. MR 0599580
  • [8] J.-L. Lions, Contrôlabilité exacte, perturbations et stabilisation de systèmes distribués. Tome 1, Recherches en Mathématiques Appliquées [Research in Applied Mathematics], vol. 8, Masson, Paris, 1988 (French). Contrôlabilité exacte. [Exact controllability]; With appendices by E. Zuazua, C. Bardos, G. Lebeau and J. Rauch. MR 953547
  • [9] Reinhard Racke, Exponential decay for a class of initial-boundary value problems in thermoelasticity, Mat. Apl. Comput. 12 (1993), no. 1, 67–80 (English, with English and Portuguese summaries). MR 1256166
  • [10] M. O. Rieger, Asymptotisches Verhalten radialsymmetrischer Lösungen von Thermoelastizitätsgleichungen (Asymptotic Behaviour of Radially Symmetric Solutions for Thermoelasticity Equations), diploma thesis, University of Konstanz, 1998
  • [11] Joel Smoller, Shock waves and reaction-diffusion equations, 2nd ed., Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 258, Springer-Verlag, New York, 1994. MR 1301779
  • [12] Yoshihiro Shibata and Gen Nakamura, On a local existence theorem of Neumann problem for some quasilinear hyperbolic systems of 2nd order, Math. Z. 202 (1989), no. 1, 1–64. MR 1007739, https://doi.org/10.1007/BF01180683

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 74H55, 35B35, 35Q72, 74D10, 74F05, 74H20

Retrieve articles in all journals with MSC: 74H55, 35B35, 35Q72, 74D10, 74F05, 74H20

Additional Information

DOI: https://doi.org/10.1090/qam/2032570
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society